Alert archive / South Dakota / Winter Storm Warnings in 2011

Winter Storm Warning 3, NWS Sioux Falls, SD

April 14, 20115 counties in South Dakota

NWS Sioux Falls, SD issued this winter storm warning at Apr 14, 2011, 3:39 PM CDT for 5 counties in South Dakota. It took effect at Apr 15, 2011, 4:00 AM CDT. It was in force for 18 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 14, 2011, 3:39 PM CDT (20:39 UTC)
In effect from
Apr 15, 2011, 4:00 AM CDT
Expired
Apr 15, 2011, 10:00 PM CDT
In force
18 hr
Issued by
NWS Sioux Falls, SD

Counties Beadle County, SD, Brule County, SD, Charles Mix County, SD, Gregory County, SD, Jerauld County, SD

The radar

The Sioux Falls radar (KFSD), 163 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 12:43 PM CDTSNOW 6Chamberlain, SD
Apr 15, 1:08 PM CDTSNOW 3.5Huron, SD
Apr 15, 2:50 PM CDTSNOW 3Burke, SD
Apr 15, 2:50 PM CDTSNOW 5Wessington Springs, SD
Apr 15, 3:15 PM CDTSNOW 4Wessington, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2011-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2011-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

569 
WWUS43 KFSD 142039
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
339 PM CDT THU APR 14 2011

.A STRONG SPRING STORM SYSTEM WILL WRAP UP ACROSS KANSAS AND
MISSOURI TONIGHT AND SWING NORTHWARD ON FRIDAY. A STRONG FRONT
WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA TONIGHT AS ABUNDANT
MOISTURE WRAPS NORTH FROM NEBRASKA. THIS PRECIPITATION WILL MAINLY
FALL IN THE FORM OF RAIN THROUGH MIDNIGHT...THEN BEGIN TO CHANGE
TO SNOW AS WINDS TURN TO THE NORTH. THIS CHANGE TO SNOW WILL REACH
THE INTERSTATE 29 CORRIDOR AROUND 400 PM CDT FRIDAY AFTERNOON AND
DURING THE EVENING IN NORTHWEST IOWA AND SOUTHWEST MINNESOTA.
SNOWFALL TOTAL OF 6 TO 10 INCHES WILL BE POSSIBLE WEST OF THE JAMES
RIVER VALLEY WITH 2 TO 5 INCHES POSSIBLE WEST OF INTERSTATE 29 IN
SOUTH DAKOTA. ALONG THE INTERSTATE 29 CORRIDOR 1 TO 2 INCHES WILL
BE POSSIBLE.

SDZ038-050-052-057-063-150445-
/O.UPG.KFSD.WS.A.0002.110415T0600Z-110416T0600Z/
/O.NEW.KFSD.WS.W.0003.110415T0900Z-110416T0300Z/
BEADLE-GREGORY-JERAULD-BRULE-CHARLES MIX-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...CHAMBERLAIN...KIMBALL...WAGNER...
PLATTE...LAKE ANDES...MARTY
339 PM CDT THU APR 14 2011

...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 10 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 4
AM TO 10 PM CDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* TIMING...PERIODS OF MODERATE TO OCCASIONALLY HEAVY RAIN ARE
  LIKELY THROUGH MOST OF THE NIGHT...BUT THE RAIN WILL START TO CHANGE
  OVER TO SNOW AFTER ABOUT MIDNIGHT...BECOMING ALL SNOW AFTER
  AROUND 300 AM CDT. HEAVY SNOW IS MOST LIKELY FROM 500 AM CDT
  THROUGH NOON CDT.

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE
  LIKELY.

* WIND AND VISIBILITY...WINDS WILL BECOME NORTH AT 20 TO 30 MPH
  LATE TONIGHT AND FRIDAY WHICH MAY CAUSE AREAS OF REDUCED
  VISIBILITY IN BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.


&&

$$

SDZ058-064-150445-
/O.UPG.KFSD.WS.A.0002.110415T0600Z-110416T0600Z/
/O.NEW.KFSD.WW.Y.0035.110415T1400Z-110416T0600Z/
AURORA-DOUGLAS-
INCLUDING THE CITIES OF...PLANKINTON...WHITE LAKE...STICKNEY...
ARMOUR...CORSICA...DELMONT
339 PM CDT THU APR 14 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 1 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 9 AM FRIDAY TO 1 AM CDT SATURDAY. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT. 

* TIMING...PERIODS OF RAIN ARE EXPECTED THROUGH THE NIGHT AND INTO
  FRIDAY MORNING...OCCASIONALLY HEAVY AT TIMES. THE RAIN WILL
  CHANGE TO SNOW ON FRIDAY MORNING WITH PERIODS OF MODERATE SNOW
  EXPECTED INTO THE AFTERNOON. THE HEAVIEST SNOW SHOULD MOVE EAST
  OF THE AREA DURING THE EVENING.

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL
  BE POSSIBLE.

* WIND AND VISIBILITY...NORTHERLY WINDS 20 TO 30 MPH ON FRIDAY MAY
  CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

SDZ039-040-053>055-059-060-150445-
/O.NEW.KFSD.WW.Y.0035.110415T1400Z-110416T0600Z/
KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-DAVISON-HANSON-
INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WOONSOCKET...HOWARD...MADISON...MITCHELL...
ALEXANDRIA...EMERY
339 PM CDT THU APR 14 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 1 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 9 AM FRIDAY TO 1 AM CDT SATURDAY.

* TIMING...PERIODS OF RAIN ARE EXPECTED THROUGH THE NIGHT AND INTO
  FRIDAY MORNING...OCCASIONALLY HEAVY AT TIMES. THE RAIN WILL
  CHANGE TO SNOW ON FRIDAY MORNING WITH PERIODS OF MODERATE SNOW
  EXPECTED INTO THE AFTERNOON. THE HEAVIEST SNOW SHOULD MOVE EAST
  OF THE AREA DURING THE EVENING.

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL
  BE POSSIBLE.

* WIND AND VISIBILITY...NORTHERLY WINDS 20 TO 30 MPH ON FRIDAY MAY
  CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
5 follow-up statements
673 
WWUS43 KFSD 150204
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
904 PM CDT THU APR 14 2011

.A STRONG SPRING STORM SYSTEM WILL WRAP UP ACROSS KANSAS AND
MISSOURI TONIGHT AND SWING NORTHWARD ON FRIDAY. A STRONG FRONT
WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA TONIGHT AS ABUNDANT
MOISTURE WRAPS NORTH FROM NEBRASKA. THIS PRECIPITATION WILL
MAINLY FALL IN THE FORM OF RAIN THROUGH MIDNIGHT...THEN BEGIN TO
CHANGE TO SNOW WEST OF THE JAMES VALLEY LATE TONIGHT AS WINDS TURN
TO THE NORTH. THIS CHANGEOVER TO SNOW WILL REACH THE INTERSTATE 29
CORRIDOR AROUND 400 PM CDT FRIDAY AFTERNOON AND DURING THE EVENING IN
NORTHWEST IOWA AND SOUTHWEST MINNESOTA. SNOWFALL TOTAL OF 5 TO 9
INCHES WILL BE POSSIBLE WEST OF THE JAMES RIVER VALLEY WITH 2 TO 5
INCHES POSSIBLE WEST OF INTERSTATE 29 IN SOUTH DAKOTA. ALONG THE
INTERSTATE 29 CORRIDOR 1 TO 2 INCHES WILL BE POSSIBLE.

SDZ038-050-052-057-063-151015-
/O.CON.KFSD.WS.W.0003.110415T0900Z-110416T0300Z/
BEADLE-GREGORY-JERAULD-BRULE-CHARLES MIX-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...CHAMBERLAIN...KIMBALL...WAGNER...
PLATTE...LAKE ANDES...MARTY
904 PM CDT THU APR 14 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM CDT
FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM CDT
FRIDAY. 

* TIMING...PERIODS OF MODERATE TO OCCASIONALLY HEAVY RAIN ARE LIKELY
  THROUGH MOST OF THE NIGHT...BUT THE RAIN WILL START TO CHANGE OVER
  TO SNOW IN HIGHER ELEVATIONS WEST OF THE JAMES RIVER AFTER 400 AM
  CDT. HEAVY SNOW IS MOST LIKELY FROM 700 AM CDT THROUGH NOON CDT.

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 5 TO 9 INCHES ARE 
  LIKELY. 

* WIND AND VISIBILITY...WINDS WILL BECOME NORTH AT 20 TO 30 MPH 
  LATE TONIGHT AND FRIDAY WHICH MAY CAUSE AREAS OF REDUCED 
  VISIBILITY IN BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

SDZ039-040-053>055-058>060-064-151015-
/O.CON.KFSD.WW.Y.0035.110415T1400Z-110416T0600Z/
KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-AURORA-DAVISON-HANSON-
DOUGLAS-
INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WOONSOCKET...HOWARD...MADISON...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...ARMOUR...
CORSICA...DELMONT
904 PM CDT THU APR 14 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM FRIDAY TO
1 AM CDT SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM FRIDAY TO
1 AM CDT SATURDAY. 

* TIMING...PERIODS OF RAIN ARE EXPECTED THROUGH THE NIGHT AND 
  INTO FRIDAY MORNING...OCCASIONALLY HEAVY AT TIMES. THE RAIN 
  WILL CHANGE TO SNOW ON FRIDAY MORNING WITH PERIODS OF MODERATE 
  SNOW EXPECTED INTO THE AFTERNOON. THE HEAVIEST SNOW SHOULD 
  MOVE EAST OF THE AREA DURING THE EVENING. 

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL 
  BE POSSIBLE. 

* WIND AND VISIBILITY...NORTHERLY WINDS 20 TO 30 MPH ON FRIDAY 
  MAY CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
325 
WWUS43 KFSD 150832
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
332 AM CDT FRI APR 15 2011

.A STRONG SPRING STORM SYSTEM OVER KANSAS WILL MOVE EAST TODAY AND
TONIGHT. WIDESPREAD RAIN ASSOCIATED WITH THIS SYSTEM WILL CHANGE
OVER TO SNOW FROM WEST TO EAST ACROSS THE REGION TODAY. HEAVY SNOW
WILL OCCUR MAINLY WEST OF THE JAMES VALLEY WITH LIGHTER AMOUNTS TO
THE EAST. THE PRECIPITATION WILL GRADUALLY TAPER OFF FROM THE WEST
TONIGHT. IN ADDITION TO THE SNOW...STRONG NORTH TO NORTHEAST WINDS
WILL CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. 

SDZ038-050-052-057-063-151645-
/O.CON.KFSD.WS.W.0003.110415T0900Z-110416T0300Z/
BEADLE-GREGORY-JERAULD-BRULE-CHARLES MIX-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...CHAMBERLAIN...KIMBALL...WAGNER...
PLATTE...LAKE ANDES...MARTY
332 AM CDT FRI APR 15 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* TIMING...RAIN WILL CHANGE OVER TO SNOW DURING THE MORNING AND
  EARLY AFTERNOON AND GRADUALLY END DURING THE EVENING. 

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE
  EXPECTED.

* WIND AND VISIBILITY...WINDS WILL BECOME NORTH AT 20 TO 30 MPH
  WHICH WILL CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

SDZ065-068-151645-
/O.EXA.KFSD.WW.Y.0035.110415T1400Z-110416T0600Z/
HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...PARKSTON...FREEMAN...MENNO...TRIPP...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR
332 AM CDT FRI APR 15 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO
1 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 9 AM THIS MORNING TO 1 AM CDT SATURDAY.

* TIMING...RAIN WILL GRADUALLY CHANGE OVER TO SNOW IN THE LATE
  MORNING OR AFTERNOON AND GRADUALLY END BY LATE EVENING.

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE
  EXPECTED.

* WIND AND VISIBILITY...NORTHEAST WINDS 20 TO 30 MPH MAY CAUSE
  AREAS OF REDUCED VISIBILITY IN BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

SDZ039-040-053>055-058>060-064-151645-
/O.CON.KFSD.WW.Y.0035.110415T1400Z-110416T0600Z/
KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-AURORA-DAVISON-HANSON-
DOUGLAS-
INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WOONSOCKET...HOWARD...MADISON...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...ARMOUR...
CORSICA...DELMONT
332 AM CDT FRI APR 15 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM THIS
MORNING TO 1 AM CDT SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM THIS
MORNING TO 1 AM CDT SATURDAY. 

* TIMING...RAIN WILL CHANGE OVER TO SNOW BY LATE MORNING OR
  AFTERNOON AND WILL GRADUALLY END TONIGHT.

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 1 TO 5 INCHES ARE
  EXPECTED.

* WIND AND VISIBILITY...NORTHEAST WINDS 20 TO 30 MPH ON FRIDAY
  MAY CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
303 
WWUS43 KFSD 151553
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1053 AM CDT FRI APR 15 2011

.A STRONG SPRING STORM SYSTEM OVER KANSAS WILL MOVE EAST TODAY
AND TONIGHT. WIDESPREAD RAIN ASSOCIATED WITH THIS SYSTEM WILL
CHANGE OVER TO SNOW FROM WEST TO EAST ACROSS THE REGION TODAY.
HEAVY SNOW WILL OCCUR MAINLY WEST OF THE JAMES VALLEY WITH
LIGHTER AMOUNTS TO THE EAST. THE PRECIPITATION WILL GRADUALLY
TAPER OFF FROM THE WEST TONIGHT. IN ADDITION TO THE SNOW...STRONG
NORTH TO NORTHEAST WINDS WILL CREATE AREAS OF BLOWING SNOW AND
REDUCED VISIBILITIES.

SDZ038-050-052-057-063-160000-
/O.CON.KFSD.WS.W.0003.000000T0000Z-110416T0300Z/
BEADLE-GREGORY-JERAULD-BRULE-CHARLES MIX-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...CHAMBERLAIN...KIMBALL...WAGNER...
PLATTE...LAKE ANDES...MARTY
1053 AM CDT FRI APR 15 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* TIMING...RAIN WILL CHANGE OVER TO SNOW DURING THE MORNING AND 
  EARLY AFTERNOON AND GRADUALLY END DURING THE EVENING. 

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE 
  EXPECTED. 

* WIND AND VISIBILITY...WINDS WILL BECOME NORTH AT 20 TO 30 MPH 
  WHICH WILL CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

SDZ039-040-053>055-058>060-064-065-068-160000-
/O.CON.KFSD.WW.Y.0035.000000T0000Z-110416T0600Z/
KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-AURORA-DAVISON-HANSON-
DOUGLAS-HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WOONSOCKET...HOWARD...MADISON...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR
1053 AM CDT FRI APR 15 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY. 

* TIMING...RAIN WILL CHANGE OVER TO SNOW BY LATE MORNING OR 
  AFTERNOON AND WILL GRADUALLY END TONIGHT. 

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 1 TO 5 INCHES ARE 
  EXPECTED. 

* WIND AND VISIBILITY...NORTHEAST WINDS 20 TO 30 MPH ON FRIDAY 
  MAY CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
077 
WWUS43 KFSD 152025
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
325 PM CDT FRI APR 15 2011

.A STRONG SPRING STORM SYSTEM WILL CONTINUE TO MOVE EAST INTO THE
GREAT LAKES REGION TONIGHT. WIDESPREAD RAIN ASSOCIATED WITH THIS
SYSTEM WILL CHANGE OVER TO SNOW FROM WEST TO EAST ACROSS THE
REGION TODAY. SNOW INTENSITY WILL GRADUALLY DECREASE WEST OF
INTERSTATE 29 THROUGH THE EVENING...WHILE A MIX OF RAIN OR SNOW
WILL OCCUR ALONG AND EAST OF INTERSTATE 29 THROUGH THE EVENING.
ADDITIONAL SNOW AMOUNTS LATE THIS AFTERNOON AND EVENING SHOULD
REMAIN AT AROUND AN INCH OR LESS.

SDZ038-050-052-057-063-160300-
/O.CON.KFSD.WS.W.0003.000000T0000Z-110416T0300Z/
BEADLE-GREGORY-JERAULD-BRULE-CHARLES MIX-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...CHAMBERLAIN...KIMBALL...WAGNER...
PLATTE...LAKE ANDES...MARTY
325 PM CDT FRI APR 15 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* TIMING...PERIODS OF SNOW WILL CONTINUE TO GRADUALLY DECREASE IN
  INTENSITY THROUGH THE EVENING...COMING TO AN END AROUND
  MIDNIGHT. 

* ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF ABOUT AN INCH WILL BE
  POSSIBLE INTO THE EVENING...WITH STORM TOTAL SNOW ACCUMULATIONS
  OF 4 TO 6 INCHES.

* WIND AND VISIBILITY...NORTH WINDS OF 20 TO 30 WILL CAUSE SPOTTY
  AREAS OF REDUCED VISIBILITY IN BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

SDZ039-040-053>055-058>060-064-065-068-160430-
/O.CON.KFSD.WW.Y.0035.000000T0000Z-110416T0600Z/
KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-AURORA-DAVISON-HANSON-
DOUGLAS-HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WOONSOCKET...HOWARD...MADISON...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR
325 PM CDT FRI APR 15 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY. 

* TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH THE EVENING...BUT
  INTENSITY WILL GRADUALLY DECREASE DURING THIS TIME. MOST OF THE
  SNOW WILL BE EAST OF THE AREA BY ABOUT MIDNIGHT.

* ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF AN INCH OR SO WILL
  BE POSSIBLE THROUGH THE EVENING WITH STORM TOTAL SNOW
  ACCUMULATIONS OF 2 TO 4.

* WIND AND VISIBILITY...NORTH WINDS OF 20 TO 30 MPH MAY CAUSE
  SPOTTY AREAS OF REDUCED VISIBILITY IN BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
968 
WWUS43 KFSD 160307
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1007 PM CDT FRI APR 15 2011


SDZ038-050-052-057-063-160415-
/O.EXP.KFSD.WS.W.0003.000000T0000Z-110416T0300Z/
BEADLE-GREGORY-JERAULD-BRULE-CHARLES MIX-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...CHAMBERLAIN...KIMBALL...WAGNER...
PLATTE...LAKE ANDES...MARTY
1007 PM CDT FRI APR 15 2011

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. 

SNOW WAS RAPIDLY ENDING OVER THE AREA IN THE LATE EVENING AND NO
FURTHER ACCUMULATION IS EXPECTED. FALLING TEMPERATURES MAY CAUSE
SOME ICY AREAS ON THE WET ROADS TONIGHT...ESPECIALLY ON BRIDGES
AND OVERPASSES.

$$

SDZ039-040-053>055-058>060-064-065-068-160415-
/O.CAN.KFSD.WW.Y.0035.000000T0000Z-110416T0600Z/
KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-AURORA-DAVISON-HANSON-
DOUGLAS-HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WOONSOCKET...HOWARD...MADISON...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR
1007 PM CDT FRI APR 15 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

LIGHT SNOW WILL CONTINUE TO DECREASE AND END LATE TONIGHT...WITH
ADDITIONAL ACCUMULATIONS LESS THAN A HALF INCH. FALLING TEMPERATURES
MAY CAUSE SOME ICY AREAS ON THE WET ROADS TONIGHT...ESPECIALLY ON
BRIDGES AND OVERPASSES.

$$
WILLIAMS

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this winter storm warning went out at Apr 14, 3:16 PM CDT, 23 minutes earlier.

Area forecast discussion, Apr 14, 3:16 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
316 PM CDT THU APR 14 2011

.DISCUSSION...
UPPER LEVEL WAVE LIFTING INTO WESTERN KANSAS THIS AFTERNOON...WITH
SHOWERS AND THUNDERSTORMS DEVELOPING THROUGH MOST OF NEBRASKA IN
INCREASING WARM AIR ADVECTION AND ISENTROPIC LIFT OUT AHEAD OF THE
SYSTEM.  ONE BAND OF SHOWERS PRESENTLY LOCATED JUST TO THE SOUTH OF
THE MISSOURI RIVER WILL PUSH NORTHWARD ACROSS OUR CWA THROUGH THIS
AFTERNOON INTO EARLY EVENING...THEN WE MAY GET A BREAK IN OUR EAST
FOR MUCH OF THE REMAINDER OF THE NIGHT AS THE MIDLEVELS DRY OUT AND
FORCING IS LOST. TO THE WEST...PV ADVECTION WILL INCREASE THROUGH
THE NIGHT AS A SHORTWAVE TRACKS NORTHWARD THROUGH CENTRAL
NEBRASKA...WITH STRONG 750 FRONTOGENESIS DEVELOPING OVER WESTERN AND
CENTRAL SOUTH DAKOTA. WITH THIS...PRECIPITATION WILL PERSIST THROUGH
THE NIGHT OVER THE WESTERN JAMES RIVER...IN THE VICINITY OF THE
INVERTED TROUGH...WHICH WILL MOVE ONLY VERY SLOWLY EASTWARD THROUGH
THE NIGHT. SOME SLIGHT MODEL DIFFERENCES ON HOW FAR EAST THE
INVERTED TROUGH MOVES TO THE EAST BY 12Z...WITH THE NAM SEEMING TO
BE THE QUICKEST AT THIS POINT...AND THIS WILL MAKE A DIFFERENCE ON
WHEN RAIN CHANGES TO SNOW IN OUR FAR WEST AS 0 DEGREE ISOTHERM ALOFT
ENCROACHES ON THAT AREA. DECIDED THAT THE CHANGEOVER TO SNOW IN THE
HURON/CHAMBERLAIN CORRIDOR WILL NOT OCCUR UNTIL AFTER 09Z
TONIGHT...WITH CHANGEOVER TO ALL SNOW NOT OCCURRING AROUND 9V9 UNTIL
CLOSER TO 12Z. IN LIGHT OF THAT...LOOKING AT SNOWFALL TOTALS DURING
TH OVERNIGHT PERIOD OF GENERALLY LESS THAN HALF AN INCH AROUND
HURON...TO AS MUCH AS 2 TO 3 INCHES AT CHAMBERLAIN INTO FAR WESTERN
GREGORY COUNTY. TEMPERATURES WILL FALL ONLY VERY SLOWLY
TONIGHT...BOTTOMING OUT IN THE MID 30S NORTH AND WEST TO AROUND 40
THROUGH THE YANKTON/SIOUX FALLS/TO STORM LAKE AREA.  /JM

FRIDAY SHOULD PROVE TO BE A VERY INTERESTING DAY WITH RAIN AND SNOW
ACROSS THE AREA. EARLY FRIDAY MORNING WILL START WITH THE SURFACE
INVERTED TROF LIKELY ALONG OR JUST WEST OF THE JAMES VALLEY. THIS
SHOULD MEAN TEMPERATURES PRETTY MUCH FROM THE MID 30S TO AROUND 40
OVER MOST OF THE CWA. JUST WEST OF THE INVERTED TROUGH TEMPERATURES
WILL START TO CREEP DOWN TOWARDS 32 DEGREES...AND WITH COLDER AND
DRIER AIR COMING IN ALOFT AS WELL...EXPECT RAIN TO SNOW MIX OR
CHANGEOVER TO OCCUR RIGHT AROUND 12Z WEST OF THE JAMES. THIS THREAT
TO CHANGE TO SNOW WILL SLOWLY SHIFT EAST AS THE UPPER WAVE TO THE
SOUTH MOVE EAST. BY AFTERNOON THE INTENSITY ALONG THIS INVERTED
TROUGH WILL BEGIN TO WEAKEN A BIT AS THE COLD FRONT ALOFT WRAPS
NORTHWEST INTO NORTHWEST IOWA AND SOUTHWEST MINNESOTA. THIS WILL AID
IN WEAKENING THE BAND TO THE NORTH AND WEST AND SHOULD ALLOW COLDER
TEMPERATURES TO COLLAPSE SOUTHEAST AS WELL. WILL GO A LITTLE CLOSER
TO THE GFS OUTPUT WITH RESPECT TO LOCATION OF COLD FRONT
ALOFT...WHICH MATCHES MORE CLOSELY TO THE 9Z SREF OUTPUT. THE NAM
WRAPS THIS FEATURE FARTHER NORTHWEST AND WOULD BRING THE HEAVIER
LATE AFTERNOON AND EVENING PRECIPITATION TO INTERSTATE 29. DO EXPECT
RAIN TO MIX WITH OR CHANGE TO SNOW ALONG INTERSTATE 29 LATE FRIDAY
AFTERNOON...WHICH COULD CREATE SOME PROBLEMS WITH THE RUSH HOUR
TRAFFIC...AS WELL AS PRECIPITATION RATES POTENTIALLY BEING PRETTY
HIGH. FOR NOW...WILL ISSUE A WINTER STORM WARNING FOR CENTRAL SOUTH
DAKOTA...MAINLY FOR AREAS WEST OF THE JAMES RIVER...THEN PLACE A
WINTER WEATHER ADVISORY TO THE EAST OF THIS. THE WINTER WEATHER
ADVISORY WILL BE WEST OF A BROOKINGS TO DELMONT LINE. MAY NEED ONE
DOWN THE INTERSTATE 29 CORRIDOR AT SOME POINT IN TIME IF CHANGE TO
SNOW STILL LOOKS LIKE IT WILL OCCUR CLOSE TO RUSH HOUR.

SATURDAY AND SUNDAY WILL BE QUIET BUT COOL WITH TEMPERATURES RUNNING
ABOUT 10 TO 15 DEGREES BELOW NORMAL. ONE BIT OF RELIEF DURING THIS
TIME WILL BE A MUCH LIGHTER WIND WHICH WILL TAKE A LITTLE OF THE
EDGE OF THE COLD CONDITIONS.

IN THE LATTER PERIODS(MON/THU)...COLD AIR LOOKS TO REMAIN STUBBORNLY
ENTRENCHED ACROSS THE REGION WITH WHAT LOOKS LIKE TEMPERATURES
REMAINING AT LEAST 10 TO 15 DEGREES BELOW NORMAL. MONDAY COULD PROVE
TO BE A SNEAKY WARMER DAY IF THERE IS A LITTLE LESS CLOUD
COVER...BUT WITH A POTENTIALLY STRONG RIGHT REAR QUAD OF THE UPPER
LEVEL JET SETTING UP MONDAY NIGHT INTO TUESDAY...PRECIPITATION
CHANCES WILL RETURN. OTHER THAN DIFFERENCES IN STRENGTH...EACH MODEL
IS INDICATING THIS SO WILL KEEP SOME MID RANGE POPS IN PLACE DURING
THIS TIME. AS THE JET EXITS...COLD HIGH PRESSURE WILL SETTLE IN
BEHIND...KEEPING COLD CONDITIONS LOCK IN PLACE. SOMETHING MARGINALLY
CLOSER TO NORMAL WILL BE POSSIBLE BY THURSDAY AS HIGH PRESSURE
SHIFTS EAST AND SOUTHERLY FLOW BEGINS TO SET UP. /08

&&

.AVIATION...
MVFR TO IFR CEILINGS...AND MVFR VISIBILITIES WILL BE COMMON TONIGHT
IN LIGHT TO MODERATE RAIN SHOWERS ACROSS THE AREA AS A STRONG UPPER
LEVEL LOW LIFTS THROUGH THE CENTRAL PLAINS. THE MOST PERSISTENT
SHOWERS WILL BE FOUND THROUGH THE JAMES RIVER VALLEY. COLDER AIR
WILL BEGIN TO FILTER INTO THE WESTERN JAMES RIVER VALLEY AFTER
09Z...WITH RAIN GRADUALLY CHANGING TO SNOW OVER THAT AREA TOWARD 12Z
ON FRIDAY. THIS TRANSITION WILL THEN PUSH FROM WEST TO EAST ACROSS
THE AREA ON FRIDAY. /JM

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WATCH FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY
     NIGHT FOR SDZ038-050-052-057-058-063-064.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Apr 14, 4:59 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
459 AM CDT THU APR 14 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-151200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
459 AM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

FLOODING...
FLOODING WILL CONTINUE OVER MUCH OF THE BIG SIOUX AND JAMES
RIVERS FOR THE FORESEEABLE FUTURE. THE DES MOINES RIVER IS
EXPECTED TO DROP BELOW FLOOD STAGE AT JACKSON BY WEEKS END.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN IS EXPECTED TO MIX WITH AND CHANGE OVER TO SNOW ON FRIDAY AS
COLDER AIR MOVES FROM WEST TO EAST ACROSS THE REGION.  HEAVIEST
ACCUMULATIONS ARE EXPECTED ALONG THE MISSOURI RIVER
VALLEY...WHERE 6-8 INCHES ARE POSSIBLE. A WINTER STORM WATCH IS
IN EFFECT FOR LOCATIONS WEST OF THE JAMES RIVER. LIGHTER SNOW IS
POSSIBLE ALONG THE JAMES RIVER VALLEY TO THE I-29
CORRIDOR...WHERE ONE TO THREE INCHES OF SNOW ARE POSSIBLE FRIDAY
INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:39 PM CDTWinter Weather AdvisoryFSDAurora, Bon Homme, Brookings, Davison, Douglas, Hanson and 5 more30 hr

Nearby

Winter Storm Warnings in South Dakota, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.